Alert archive / Michigan / Winter Storm Warnings in 2007

Winter Storm Warning 4, NWS Grand Rapids, MI

February 12, 2007Jackson County, Michigan

NWS Grand Rapids, MI issued this winter storm warning at Feb 12, 2007, 4:31 PM EST for Jackson County, Michigan. It took effect at Feb 13, 2007, 7:00 AM EST. It was in force for 26 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2007, 4:31 PM EST (21:31 UTC)
In effect from
Feb 13, 2007, 7:00 AM EST
Expired
Feb 14, 2007, 8:47 AM EST
In force
26 hr
Issued by
NWS Grand Rapids, MI

County Jackson County, MI

The radar

The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 5:10 PM ESTSNOW 3Jackson, MI
Feb 13, 9:37 PM ESTSNOW 6Jackson, MISTORM TOTAL
Feb 14, 7:00 AM ESTSNOW 4.3Brooklyn, MISNOW DEPTH 8 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRR 122131
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
431 PM EST MON FEB 12 2007

...POTENTIAL WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN
TUESDAY INTO TUESDAY NIGHT...

.A STORM DEVELOPING DOWN IN TEXAS THIS MORNING...IS FORECASTED TO
INTENSIFY AND TRACK UP THE OHIO VALLEY TUESDAY INTO TUESDAY
NIGHT. THIS SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF
SOUTHWEST LOWER MICHIGAN BEGINNING MIDDAY ON TUESDAY. THE HEAVIEST
SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER
AMOUNTS TO THE NORTH AND WEST.

MIZ057>059-064-122245-
/O.CAN.KGRR.WS.A.0003.070213T1200Z-070214T1200Z/
KENT-IONIA-CLINTON-ALLEGAN-
INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND
431 PM EST MON FEB 12 2007

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE
WINTER STORM WATCH. 

HEAVY SNOWFALL IS NO LONGER EXPECTED. HOWEVER...A PERIOD OF LIGHT
SNOW WILL DEVELOP TUESDAY AFTERNOON WITH ACCUMULATIONS OF 1 TO 3
INCHES BEFORE ENDING EARLY WEDNESDAY MORNING. BRISK NORTHEAST
WINDS TO 20 MPH WILL PRODUCE SOME BLOWING SNOW ESPECIALLY IN OPEN AREAS.

SOME ROADS MAY BECOME SLIPPERY...ESPECIALLY TUE EVENING. PLEASE
SLOW DOWN AND ALLOW EXTRA TIME TO ARRIVE AT YOUR DESTINATION.

$$

MIZ074-130545-
/O.UPG.KGRR.WS.A.0003.070213T1200Z-070214T1200Z/
/O.NEW.KGRR.WS.W.0004.070213T1200Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
431 PM EST MON FEB 12 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH
SNOWFALL OF 6 TO 9 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST
WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS BECOMING SNOW
COVERED BY TUE EVENING. TRAVEL IS NOT RECOMMENDED.

$$

MIZ065>067-071>073-130545-
/O.UPG.KGRR.WS.A.0003.070213T1200Z-070214T1200Z/
/O.NEW.KGRR.SB.Y.0002.070213T1200Z-070214T1200Z/
BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
431 PM EST MON FEB 12 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY
TO 7 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH
SNOWFALL OF 4 TO 6 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST
WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY
TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA
TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL
THE STORM HAS PASSED.

$$


DKC
6 follow-up statements
000 
WWUS43 KGRR 130332
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 PM EST MON FEB 12 2007

...POTENTIAL WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN
TUESDAY INTO TUESDAY NIGHT...

.A STORM DEVELOPING DOWN IN NORTHERN TEXAS THIS EVENING...IS
FORECASTED TO INTENSIFY AND TRACK UP THE OHIO VALLEY TUESDAY INTO
TUESDAY NIGHT. THIS SYSTEM WILL SPREAD ACCUMULATING SNOW INTO
PORTIONS OF SOUTHWEST LOWER MICHIGAN BEGINNING MIDDAY ON TUESDAY.
THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY
WITH LIGHTER AMOUNTS TO THE NORTH AND WEST.

MIZ074-131000-
/O.CON.KGRR.WS.W.0004.070213T1200Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
1032 PM EST MON FEB 12 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST WEDNESDAY. 

STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH
SNOWFALL OF 6 TO 9 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST
WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS
BECOMING SNOW COVERED BY TUE EVENING. TRAVEL IS NOT RECOMMENDED.

$$

MIZ065>067-071>073-131000-
/O.CON.KGRR.SB.Y.0002.070213T1200Z-070214T1200Z/
BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
1032 PM EST MON FEB 12 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM
TUESDAY TO 7 AM EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM
TUESDAY TO 7 AM EST WEDNESDAY. 

STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH
SNOWFALL OF 4 TO 6 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST
WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY
TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA
TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL
THE STORM HAS PASSED.

$$
000 
WWUS43 KGRR 130910
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 AM EST TUE FEB 13 2007

...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TODAY INTO
TONIGHT...

.A STORM DEVELOPING DOWN IN ARKANSAS THIS MORNING...IS FORECASTED TO
INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT. THIS
SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF SOUTHWEST
LOWER MICHIGAN BEGINNING THIS MORNING. THE HEAVIEST SNOW ACCUMULATIONS
ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH
AND WEST.

MIZ074-131715-
/O.CON.KGRR.WS.W.0004.070213T1200Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
410 AM EST TUE FEB 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

STEADY SNOWFALL IS EXPECTED TO START BY AFTERNOON WITH SNOWFALL
ACCUMULATIONS OF 4 TO 8 INCHES BY LATE TONIGHT. GUSTY NORTHEAST
WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN
OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT
TIMES WITH THE BLOWING SNOW.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS
BECOMING SNOW COVERED BY TUE EVENING. TRAVEL IS NOT RECOMMENDED.

$$

MIZ065>067-071>073-131715-
/O.CON.KGRR.SB.Y.0002.070213T1200Z-070214T1200Z/
BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
410 AM EST TUE FEB 13 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

STEADY SNOWFALL IS EXPECTED TO START BY AFTERNOON TODAY WITH
SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED BY LATE TONIGHT.
GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...
ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO
NEAR ZERO AT TIMES WITH THE BLOWING SNOW.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY
TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA
TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL
THE STORM HAS PASSED.

$$
000 
WWUS43 KGRR 131655
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 AM EST TUE FEB 13 2007

...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TODAY INTO
TONIGHT...

.A STORM DEVELOPING DOWN IN ARKANSAS THIS MORNING...IS FORECASTED
TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT. THIS
SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF SOUTHWEST
LOWER MICHIGAN THROUGH THIS EVENING. THE HEAVIEST SNOW ACCUMULATIONS ARE
EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND
WEST.

MIZ074-140100-
/O.CON.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
1155 AM EST TUE FEB 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

STEADY SNOWFALL IS EXPECTED TO START BY AFTERNOON WITH SNOWFALL
ACCUMULATIONS OF 4 TO 8 INCHES BY LATE TONIGHT. GUSTY NORTHEAST
WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN
OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT
TIMES WITH THE BLOWING SNOW.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS
BECOMING SNOW COVERED BY THIS EVENING. TRAVEL IS NOT RECOMMENDED.

$$

MIZ065>067-071>073-140100-
/O.CON.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/
BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
1155 AM EST TUE FEB 13 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

STEADY SNOWFALL IS EXPECTED THIS AFTERNOON WITH SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED THROUGH LATE TONIGHT.
GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...
ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO
NEAR ZERO AT TIMES WITH THE BLOWING SNOW.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY
TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA
TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL
THE STORM HAS PASSED.

$$

DKC
000 
WWUS43 KGRR 132120
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 PM EST TUE FEB 13 2007

...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TODAY INTO
TONIGHT...

.A STORM CURRENTLY CENTERED OVER SOUTHWEST KENTUCKY WILL CONTINUE
TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT.
ACCUMULATING SNOW ASSOCIATED WITH THIS STORM HAS SPREAD INTO THE
AREA AND IS EXPECTED TO CONTINUE THROUGH THE EVENING. THE
HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH
LIGHTER AMOUNTS TO THE NORTH AND WEST. GUSTY NORTHEAST WINDS WILL
ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY
IN OPEN AREAS.

MIZ074-140530-
/O.CON.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
420 PM EST TUE FEB 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

SNOW WILL CONTINUE WITH TOTAL ACCUMULATIONS OF 5 TO 9 INCHES BY
LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE
BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE
REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS
BECOMING SNOW COVERED. TRAVEL IS NOT RECOMMENDED.

$$

MIZ065>067-071>073-140530-
/O.CON.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/
BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
420 PM EST TUE FEB 13 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

SNOW WILL CONTINUE WITH TOTAL ACCUMULATIONS OF 3 TO 6 INCHES
EXPECTED THROUGH LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH
WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS.
VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE
BLOWING SNOW.

THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA.
TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED. IF
PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY
AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED.

$$

DKC
000 
WWUS43 KGRR 140235
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
935 PM EST TUE FEB 13 2007

...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TONIGHT...

.A STORM CURRENTLY CENTERED OVER SOUTHWEST KENTUCKY WILL CONTINUE
TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT.
ACCUMULATING SNOW ASSOCIATED WITH THIS STORM WILL CONTINUE...BUT
WILL GRADUALLY DIMINISH IN INTENSITY THROUGH THE OVERNIGHT HOURS. THE
HEAVIEST STORM TOTAL SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON
COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. GUSTY NORTHEAST
WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW...ESPECIALLY IN OPEN AREAS.

MIZ074-141045-
/O.CON.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
935 PM EST TUE FEB 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

SNOW WILL CONTINUE WITH AN ADDITIONAL 1 TO LOCALLY 3 INCHES
EXPECTED BEFORE SNOW TAPERS OFF OVERNIGHT TONIGHT. STORM TOTAL
ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY LATE TONIGHT.
GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING
SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN
TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW.

THIS STORM IS HAVING A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE
DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED. IF PLANNING TO
TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR
DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED.

$$

MIZ065>067-071>073-141045-
/O.CON.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/
BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
935 PM EST TUE FEB 13 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

SNOW WILL CONTINUE WITH AN ADDITIONAL 1 TO LOCALLY 2 INCHES
EXPECTED BEFORE SNOW TAPERS OFF OVERNIGHT TONIGHT. STORM TOTAL
ACCUMULATIONS OF 3 TO LOCALLY 6 INCHES CAN BE EXPECTED BY LATE
TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING
SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN
TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW.

THIS STORM IS HAVING A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE
DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED. IF PLANNING TO
TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR
DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED.

$$
000 
WWUS43 KGRR 140917
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 AM EST WED FEB 14 2007

...LAKE EFFECT SNOW SHOWERS EXPECTED TO DEVELOP BEGINNING LATER TODAY...

.THE WINTER STORM THAT IMPACTED PORTIONS OF LOWER MICHIGAN ON
TUESDAY AND TUESDAY EVENING HAS EXITED THE AREA. 

COLDER AIR WILL COME IN OVER LAKE MICHIGAN DURING THE DAY TODAY
AND TONIGHT. THIS COLDER AIR COMBINED WITH WINDS BECOMING
NORTHWEST...AND A COUPLE OF UPPER SYSTEMS MOVING ACROSS THE
AREA...WILL HELP TO PRODUCE LAKE EFFECT SNOW SHOWERS ACROSS
PORTIONS OF SOUTHWEST LOWER MICHIGAN. THE HEAVIEST LAKE EFFECT
SNOW SHOWERS ARE EXPECTED TO OCCUR OVERNIGHT TONIGHT AND DURING
THE DAY ON THURSDAY.

MIZ074-141030-
/O.CAN.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/
JACKSON-
INCLUDING THE CITY OF...JACKSON
417 AM EST WED FEB 14 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER STORM WARNING.

SNOW IS ENDING...AND BLOWING AND DRIFTING SNOW IS DIMINISHING
ACROSS THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

$$

MIZ071-141730-
/O.CAN.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/
/O.NEW.KGRR.LE.A.0003.070214T2300Z-070215T2300Z/
VAN BUREN-
INCLUDING THE CITY OF...SOUTH HAVEN
417 AM EST WED FEB 14 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A LAKE
EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN
CANCELLED. 

THE SNOW AND BLOWING SNOW THAT AFFECTED THE AREA ON TUESDAY AND
TUESDAY EVENING HAS ENDED ACROSS THE AREA. THEREFORE...THE SNOW
AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE AREA
LATE THIS AFTERNOON AND BECOME LOCALLY HEAVY AT TIMES. SNOW
SHOWERS ARE THEN EXPECTED TO CONTINUE THROUGH TONIGHT AND DURING
THE DAY ON THURSDAY. THERE IS POTENTIAL THAT 8 OR MORE INCHES OF
SNOW WILL FALL ACROSS THE AREA TONIGHT THROUGH THURSDAY...ESPECIALLY OVER
THE WESTERN HALF OF THE COUNTY.

A LAKE EFFECT SNOW WATCH MEANS THERE IS A POTENTIAL FOR A LARGE
AMOUNT OF SNOW IN ONLY A FEW HOURS. VISIBILITIES AND DEPTH OF
SNOW CAN VARY GREATLY...IMPACTING TRAVEL SIGNIFICANTLY. CONTINUE
TO MONITOR THE LATEST FORECASTS.

$$

MIZ065>067-072-073-141030-
/O.CAN.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/
BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING...
KALAMAZOO...BATTLE CREEK
417 AM EST WED FEB 14 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY. 

SNOW IS ENDING...AND BLOWING AND DRIFTING SNOW IS DIMINISHING
ACROSS THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

$$

MIZ064-141730-
/O.NEW.KGRR.LE.A.0003.070214T2300Z-070215T2300Z/
ALLEGAN-
INCLUDING THE CITY OF...HOLLAND
417 AM EST WED FEB 14 2007

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A LAKE
EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON. 

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE AREA
LATE THIS AFTERNOON AND BECOME LOCALLY HEAVY AT TIMES. SNOW
SHOWERS ARE THEN EXPECTED TO CONTINUE THROUGH TONIGHT AND DURING
THE DAY ON THURSDAY. THERE IS POTENTIAL THAT 8 OR MORE INCHES OF
SNOW WILL FALL ACROSS THE AREA TONIGHT THROUGH THURSDAY...ESPECIALLY OVER
THE WESTERN HALF OF THE COUNTY.

A LAKE EFFECT SNOW WATCH MEANS THERE IS A POTENTIAL FOR A LARGE
AMOUNT OF SNOW IN ONLY A FEW HOURS. VISIBILITIES AND DEPTH OF
SNOW CAN VARY GREATLY...IMPACTING TRAVEL SIGNIFICANTLY. CONTINUE
TO MONITOR THE LATEST FORECASTS.

$$

NJJ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 4:15 PM EST, 16 minutes earlier.

Area forecast discussion, Feb 12, 4:15 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EST MON FEB 12 2007

.SHORT TERM...
CLOSE CALL FOR TUE AS LOW TRACKS FROM OK THRU OH VALLEY. WINTER
STORM WARNING WILL BE POSTED FOR JACKSON CO WITH ADVISORIES
ELSEWHERE SOUTH OF A SOUTH HAVEN - LANSING LINE. LIGHT AMOUNTS IN
THE GRR AREA WITH LITTLE OR NO ACCUMULATION NORTH OF A MUSKEGON - MT
PLEASANT LINE.  CHARACTER WISE...EXPECTING MAINLY A STEADY
ACCUMULATING SNOW WITH PEAK INTENSITIES DURING OR AFTER THE
RUSH-HOUR ON TUE.  TURNING COLDER AGAIN WITH STIFF NORTH WINDS TUE
NIGHT INTO WED.

LATEST SATELITE / RADAR SHOW THIS MORNING S/W EXITING TO THE EAST.
EXPECT SOME DRYING IN MID LEVELS BEFORE NEXT SHOT OF MOISTURE LATE
THIS EVENING. GIVEN DRYING ABOVE...COULD SEE SOME BRIEF CLEARING
GIVEN CAA AND NE FLOW THIS EVENING.  TEMPS SHOULD BE ABOUT 5 TO 10
COLDER THAN LAST NIGHT WITH CAA.

GFS/NAM IN GENERAL AGREEMENT ON SRN STREAM SYSTEM MOVING FM OK THRU
OH VALLEY WITH NAM BEING A BIT SLOWER...WETTER...AND FARTHER NORTH.
HAVE SEEN THIS BEFORE...AND AM DUBIOUS OF SOLN. GEM ALSO SUPPORTIVE
OF GFS WITH FARTHER S AND DRIER SOLN.

INGREDIENTS WISE THERE ARE TWO S/W UPSTREAM...ONE MOVING EWD INTO NW
NEBRASKA AND THE OTHER MOVING ENEWD OUT OF TEXAS. SFC LOW WITH
COPIUS GULF MOISTURE NOW TAKING SHAPE OVER NRN TEXAS/SE OKLAHOMA.
LASTLY...A STRONG NRN STREAM JET OVER NRN TIER OF STATES FM ND THRU
NEW ENGLAND.  TX SYSTEM WILL MOVE WELL SE OF AREA ALONG OH RIVER
LIMITING LOW LVL MOIST FLUX CONV / WAA FORCING AND SNOW POTENTIAL...
HOWEVER NE S/W WILL PROVIDE GOOD UPPER DIVERGENCE TUE LATE AFTN/EVE
AS IT SWINGS THRU. THE TWO S/W EVENTUALLY PHASE ALONG THE EAST COAST
AHEAD OF REAMPLIFICATION OF NRN STREAM LONG WAVE TROF OVER MIDWEST.

SNOW WISE...FOR THE MOST PART THE DENDRITIC GROWTH ZONE (DGZ) WILL
BE BELOW THE BEST UVV AT 600 TO 500 MB AND WILL RESULT IN SNOW
RATIOS OF AROUND 15:1. RATIOS MAY BE A BIT HIGHER TOWARDS JACKSON
WHERE MID WAA AND UPPER DIVERGENCE ARE BETTER COUPLED TO PRODUCE A
DEEPER ZONE OF LIFT THROUGH THE DGZ.

.LONG TERM...
THE AREA WILL BE CAUGHT BETWEEN THE STRONG EAST COAST STORM AND
STRONG HIGH PRESSURE OVER THE PLAINS.  THIS SET UP WILL DRAG DOWN
ANOTHER SURGE OF ARCTIC AIR OVER THE GREAT LAKES.  DEEP MOISTURE AND
CYCLONIC FLOW WILL RESULT IN A DECENT LAKE EFFECT EVENT THURSDAY
INTO THURSDAY EVENING.  WILL CONTINUE THE HIGH POPS ALONG THE
LAKESHORE AS THE FLOW WILL BE NW.  ON TOP OF THIS WINDS SHOULD BE
QUITE BRISK...KEEPING WIND CHILL READINGS IN THE SINGLE DIGITS BELOW
ZERO.

THE DEEPER MOISTURE BEGINS TO DRIFT EAST LATE THURSDAY NIGHT INTO
FRIDAY AS SURFACE RIDGING POKES INTO THE REGION.  ANOTHER SHORT
WAVE...WHICH WILL INCREASE THE INVERSION HEIGHTS ONCE AGAIN...MOVES
IN LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.  THE SNOW SHOULD LET UP
SOMEWHAT ON SUNDAY AS WE WILL BE IN BETWEEN SHORT WAVES.  HOWEVER
ANOTHER WAVE APPROACHES THE CWA SUNDAY NIGHT INTO MONDAY.

THE ARCTIC AIRMASS ON THURSDAY WILL BE A RATHER QUICK BLAST...AS
THE APPROACHING RIDGE WILL BE FOLLOWED BY WARM ADVECTION ON FRIDAY.
WE WILL GET GLANCED BY ANOTHER ARCTIC AIRMASS BEHIND THE SATURDAY
NIGHT SHORT WAVE. THEN ANOTHER SURGE OF WARM ADVECTION MOVES IN ON
MONDAY.  BOTTOM LINE WE WILL REMAIN COLD WITH HIGH TEMPS MAINLY IN
THE 20S...AND LOWS AROUND 10 ABOVE.

.MARINE...
HAVE DECIDED TO PUSH BACK SCA UNTIL TUE. NOT EXPECTING WINDS TO
INCREASE UNTIL LATE MORNING TUE. WITH OFFSHORE FLOW...THE HIGHER
WAVES SHOULD BE IN THE OUTER REACHES OF THE NEAR SHORE WATERS.

.AVIATION...
EXPECT A GRADUAL TRANSITION FROM IFR TO MVFR/VFR VSBYS AFTER 18Z AS
SUBSIDENCE SPREADS ACROSS THE AREA BEHIND THE UPPER DISTURBANCE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT
FROM 12Z TUE THROUGH 12Z WED FOR JACKSON CO. WINTER WEATHER
ADVISORIES SOUTH OF A SOUTH HAVEN - LANSING LINE 12Z TUE THROUGH 12Z
WED.

SMALL CRAFT ADVISORY FOR TUE NEAR SHORE WATERS TUE.

&&

DKC/JK
Hazardous weather outlook, Feb 12, 6:03 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EST MON FEB 12 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-131115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
603 AM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SLICK ROADS WILL BE POSSIBLE TODAY DUE TO THE SNOW. RELATIVELY
LIGHT ACCUMULATIONS ARE EXPECTED...MAINLY FOR THE REGION ALONG AND
SOUTH OF INTERSTATE 96.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY SNOW ALONG WITH BLOWING AND DRIFTING SNOW WILL BE POSSIBLE
PRIMARILY FOR THE AREA SOUTH OF INTERSTATE 96 TUESDAY INTO
TUESDAY NIGHT. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY.

ACCUMULATING LAKE EFFECT SNOWFALL WILL BE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY.

ANOTHER ROUND OF SNOW COULD OCCUR THIS WEEKEND.

ICE ON THE RIVERS WILL NEED TO BE MONITORED THROUGH
THE WEEK. WITH THE CHANCES OF A WARM UP RELATIVELY
LOW...SIGNIFICANT FLOODING IS NOT FORECASTED. HOWEVER...RESIDENTS
WHO LIVE IN AREAS PRONE TO ICE JAM FLOODING SHOULD PAY CLOSE
ATTENTION TO THE SITUATION THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-131115-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
603 AM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ICE FREE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST IN ICE FREE AREAS
THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 12, 11:16 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 AM EST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             KALAMAZOO               42.27N 85.59W
02/12/2007  E1.8 INCH        KALAMAZOO          MI   TRAINED SPOTTER

&&

JK
Local storm report, Feb 12, 12:43 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1243 PM EST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     SNOW             3 N HOLLAND             42.82N 86.10W
02/12/2007  E4.0 INCH        OTTAWA             MI   TRAINED SPOTTER

&&

JK
Local storm report, Feb 12, 2:27 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
227 PM EST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     SNOW             3 N HOLLAND             42.82N 86.10W
02/12/2007  E5.0 INCH        OTTAWA             MI   PUBLIC

&&

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:07 AM ESTWinter Storm WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more12 hr
Feb 12, 4:31 PM ESTSnow and Blowing Snow AdvisoryGRRBarry, Calhoun, Eaton, Ingham, Kalamazoo, Van Buren40 hr

Nearby

Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.